Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics and Simulation
Volume 1 (1987), Issue 2, Pages 69-79

On some inventory control problems with state-dependent parameters

Loyola Marymount University, Los Angeles, California, USA

Received 22 April 1987; Accepted 22 July 1987

Copyright © 1987 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This article analyzes discrete Markov processes that arise in some general control problems of a storage (or a dam) with an infinite capacity. Employing a special “step-wise” structure of the transition matrices of these processes, the author obtains conditions for their ergodicity and develops an implementable algorithm for finding the generating function of the corresponding distributions. This algorithm is applied to a dam with a multilevel state-dependent control strategy, according to which parameters of the input and output processes may depend on the amount of the water in the dam. The method is illustrated with a case of a single-level control strategy where explicit results are obtained.